Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 18, NWS Caribou, ME

August 7, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 7, 2025, 3:18 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 8, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2025, 3:18 PM EDT (19:18 UTC)
In effect from
Aug 8, 2025, 8:00 AM EDT
Expired
Aug 8, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WHUS41 KCAR 071918
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
318 PM EDT Thu Aug 7 2025

MEZ029-030-080900-
/O.NEW.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/
Coastal Hancock-Coastal Washington-
318 PM EDT Thu Aug 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT....The warm air temperatures in the mid 70s to around 80 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
973 
WHUS41 KCAR 080810
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
410 AM EDT Fri Aug 8 2025

MEZ029-030-090000-
/O.CON.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/
Coastal Hancock-Coastal Washington-
410 AM EDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT....

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone in the water. Anyone on a boat or
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
216 
WHUS41 KCAR 081145
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
745 AM EDT Fri Aug 8 2025

MEZ029-030-090000-
/O.CON.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/
Coastal Hancock-Coastal Washington-
745 AM EDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT....The warm air temperatures in the mid 70s to around 80 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 3:07 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 7, 3:07 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
307 PM EDT Thu Aug 7 2025

.SYNOPSIS...
High pressure slowly slides to the south and east of Maine
through Friday night. High pressure centered east of Nova Scotia
will ridge back across the region through the weekend into
Monday. A weak cold front could approach Tuesday.
&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
High pressure continues to linger over Maine, continuing a
period of dry and mild conditions. Skies mostly clear today,
with a few cumulus clouds moving through the Downeast region,
and some Canadian wildfire aloft in the northern counties.
Winds generally light and variable. Skies clear out tonight,
which alongside light winds could lead to radiational cooling.
Lows in the low-to-mid 50s forecast. Light winds, high relative
humidity, and potential surface inversion could lead to some
fog, predominantly in river valleys.

On Friday, high pressure begins to slide east. High
temperatures in the low-to-mid 80s and clear skies. Another
potential for some wildfire smoke to move in over central and
northern Maine, but models continue to indicate that majority of
it will stay aloft. Could keep temperatures steady by acting as
a cirrus shield. Models hint at some precipitation moving
into the far western portion of Maine, but looks to stay out our
southwest since the low-levels will be quite dry. Overnight
lows upper-50s to low-60s.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will remain centered east of Nova Scotia, while
ridging back toward Maine Saturday through Sunday night. Aloft,
high pressure will build toward the region Saturday into
Sunday. Precipitable water values will increase to 1.50 to 1.75
inches Saturday night into Sunday with the return flow around
high pressure. Generally expect partly cloudy skies north,
mostly clear Downeast, Saturday through Sunday night. However,
with the increasing moisture and warming temperatures could also
have enough diurnal instability to support the possibility of
an afternoon/evening shower or thunderstorm across mostly the
north and mountains both Saturday and Sunday. Patchy fog could
also begin to develop across the Gulf of Maine through the
weekend. Temperatures will be at above normal levels
Saturday/Sunday.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Generally expect mostly clear/partly cloudy skies Monday. Warm
temperatures aloft could cap convective potential Monday. Thus, have
not included any showers/thunderstorms Monday, though the
possibility of an isolated afternoon shower/thunderstorm will
have to be monitored. Weak cold fronts/trofs are possible
Tuesday and Wednesday which could help support a slight
chance/chance of a shower or thunderstorm. Otherwise, generally
expect partly cloudy skies north with mostly clear/partly cloudy
skies Downeast. Generally expect partly cloudy skies Thursday,
with only the slight chance/chance of a diurnal shower or
thunderstorm. Temperatures will be at above normal levels Monday
through Thursday, though starting to cool slightly Thursday.
Apparent temperatures could approach Heat Advisory levels across
portions of the region Monday/Tuesday.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
NEAR TERM:
KFVE/KCAR/KPQI/KHUL: VFR conditions today. Winds generally light
and variable. Potential for some overnight fog to develop that
would reduce visibility, with the best chances being at KPQI and
KHUL. Fog would burn off with daybreak, bringing conditions
back up to VFR.

KBGR/KBHB: VFR conditions today. Light N/NE winds at KBGR, and
S winds at KBHB. Winds then become light and variable
overnight, and then become SW at 5-10kts at southern terminals
tomorrow. A few cumulus clouds moving through this afternoon
into evening.

SHORT TERM:

Saturday through Sunday...Variable conditions with any patchy
overnight fog. Slight chance of an afternoon or evening
shower/thunderstorm across mostly the north and mountains.
Otherwise, VFR. South/southwest winds 5 to 10 knots.

Monday through Monday night...Variable conditions with any patchy
overnight fog. Otherwise, VFR. South/southwest winds 5 to 10 knots.

Tuesday...Slight chance/chance of an afternoon shower or
thunderstorm. Otherwise, VFR. Variable winds 5 top 10 knots.
&&

.MARINE...
NEAR TERM: Winds and seas remain below Small Craft Advisory
conditions up until this weekend. Seas generally 2 ft or below
over all waters. Winds from the SW at 5-10 kts. Beach Hazard
statement in effect for cold waters this weekend.

SHORT TERM: Winds/seas below small craft advisory levels Saturday
through Sunday night. Patchy fog possible Sunday into Sunday
night.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Friday morning through Friday
     evening for MEZ029-030.
MARINE...None.

&&

Near Term...Brennan
Short Term...Norcross
Long Term...Norcross
Aviation...Brennan/Norcross
Marine...Brennan/Norcross
Hazardous weather outlook, Aug 7, 2:06 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
206 PM EDT Thu Aug 7 2025

MEZ001>006-010-011-015>017-031-032-081815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
206 PM EDT Thu Aug 7 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-081815-
Coastal Hancock-Coastal Washington-
206 PM EDT Thu Aug 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-081815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
206 PM EDT Thu Aug 7 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.